| Model Number |
GMMT-540-MG |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during gastrectomy with robot support (da vinci xi), before the surgical incision closure, when the thread was passed through the 8 mm port wound, and the fascial suture was performed, the thread was tightened, and the thread broke on the center part immediately and could not be tied.A new suture was used without any problem.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d4 (udi#), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that upon microscopic inspection of the needles, normal crimp and swage marks were noted.Nine of the needles' swages were filled with suture material, indicating the suture broke at the attachment point.One of the needles' swages was free of suture material.The foil pouch was inspected with light assisted microscopy which revealed a breach on the front, lower right corner.It was reported that the thread broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of and damaged packaging and suture broken that are related to the reported condition.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.